Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Had mastectomy and chemotherapy. Undergoing radiation. Severe pain after the removal of Jackson Pratts drains. Developed costochondritis?

Hello. I am 8 weeks post op from a radical unilateral left mastectomy having undergone successful chemotherapy treatment postop and am nearly midway through radiation treatments. The removal of the Jackson Pratts drains 3 weeks postop was exceptionally painful in that the tubes had adhered to tissue as they were in for approximately 3 weeks and I still have considerable tenderness in my left rib area (not the sites where the drains exited, but inside ). While I m still healing from the tissue being torn during the removal of the drains, I am concerned that radiation may be exacerbating this. Should I be concerned about radiation exacerbating this or is this common? Also, could I possibly have developed costochondritis? Thank you very much for your input.
Asked On : Wed, 8 Aug 2012
Answers:  1 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Oncologist, Surgical 's  Response
Dear Ma'am,

Sorry to hear about your problem. Pain at the drain site is quite common, specially if it is kept for a prolonged period of time (as in your case). Radiation therapy can aggravate this pain and it usually subsides when the treatment is completed.
Costochondritis is unlikely in your case. In costochondritis the pain is more medially situated and it is episodic and not continuous.
You can use some over the counter analgesic to take care of the excessive pain.

Hoping for the best.
Answered: Tue, 21 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor